Uniform persistence and permanence for non-autonomous semiflows in population biology

Research output: Contribution to journalArticle

168 Scopus citations

Abstract

Conditions are presented for uniform strong persistence of non-autonomous semiflows, taking uniform weak persistence for granted. Turning the idea of persistence upside down, conditions are derived for non-autonomous semiflows to be point-dissipative. These results are applied to time-heterogeneous models of S-I-R-S type for the spread of infectious childhood diseases. If some of the parameter functions are asymptotically almost periodic, an almost sharp threshold result is obtained for uniform strong endemicity versus extinction in terms of asymptotic time averages. Applications are also presented to scalar retarded functional differential equations modeling one species population growth. (C) Elsevier Science Inc.

Original languageEnglish (US)
Pages (from-to)173-201
Number of pages29
JournalMathematical Biosciences
Volume166
Issue number2
DOIs
StatePublished - Jan 1 2000

Keywords

  • (Asymptotically) almost periodic functions
  • Dissipativity
  • Dynamical systems
  • Epidemic models
  • Functional differential equations
  • Permanence
  • Persistence
  • Time averages

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Uniform persistence and permanence for non-autonomous semiflows in population biology'. Together they form a unique fingerprint.

  • Cite this